J Korean Foot Ankle Soc.  2004 Dec;8(2):218-220.

Spontaneous Achilles Tendon Rupture After Repeated Local Steroid Injention: A Case Report

Affiliations
  • 1Department of Orthopedic Surgery, Sanggye Paik Hospital, Inje University, Seoul, Korea. chunghj@dreamwiz.com

Abstract

It is known that steroids increase the risk for tendon ruptures. Despite this local steroids are still used in the treatment of achilles tendinitis. 46-year-old women had occurred achilles tendon rupture after repeated local steroid injection. Intraoperatively, necrotic change were seen at both side of ruptured end. Like this, tendon rupture after repeated steroid injection often result in a large defect, which needed surgical repair. After debridement of ruptured end, tenorrhaphy with single Krackow method and plantaris tendon augmentation was done. The patient showed favorable result with return to range in a degree of activity levels.

Keyword

Achilles tendon; Spontaneous rupture; Local steroid injection

MeSH Terms

Achilles Tendon*
Debridement
Female
Humans
Middle Aged
Rupture*
Rupture, Spontaneous
Steroids
Tendinopathy
Tendons
Steroids
Full Text Links
  • JKFAS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr